Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash again even after switching meds
Oct 19, 2011

Hi doc. My ID switched me to Norvir/Prezista/Truvada after having liver inflammation and rash (6 weeks) from my first medication Atripla. Was so happy, rash vanished only after 3 days off Atripla but on the 12th day on the new combo, rash started to come out again. Called my ID nurse and informed her about it and to my surprise, she sounded irritated about my news. She couldn't believe this is caused by HIV pills. She asked me if I changed my bath/laundry soap or maybe ate something that I'm allergic to. Which I didn't. She even suggested that I see a dermatologist. She said I'll inform the doctor about this and we'll call you don't call us. She was so unsympathetic. This is so depressing. I know the rash is due to the new combo and not of something else. What is your opinion doc? Thanks.

Response from Dr. Henry

You many have skin/rash flare-up from immune reconstitution which usually will decrease over weeks. Another possibility is a daruanvir rash (Prezista) that is sometimes related to sulfa sensitivity and can occasionally get very severe so needs careful monitoring (looking for mouth, eye and other mucousal surface involvement). If the latter occurs need to be seen immediately and consider stopping the Prezista.Standard Prezista rashes seen in first 1-2 weeks will usually clear over first month. Occasionally a patient may have a rash from the Truvada and if that seems possible and persistent may need to split out components and assess carefully with substitutions. KH



Previous
Test results, Atripla, undetectable but low cd 4
Next
Atripla and food

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement